advertisement
Question
Posted by: Shelley | 2011/03/09

Dark urine and antibiotic

Hi Doc

I apologise in advance, this is going to be a long post!

I was bitten by my neighbours cat and I was put on amoxicillin 500mg x 6 per day. (3x500mg in the morning and 3x500mg at night).

I went to the loo and my urine was a dark brown colour - I freaked out and 5 minutes later I urinated in a potty so I''''d have a sample for the doc and it was a normal yellowish colour.I urinated a few times during the night and my urine was a normal yellow colour.

The next day I went to the doctor and he did a urine test just to be safe. He did not say anything about a bladder infection, but he did say I had bile in my urine and that I was not coping with the penicillin dose prescribed and told me to only take 3x500g tablet per day (1 morning, 1 noon and 1 night) and that I will be fine but I am terrified that maybe I damaged my liver or my kidneys to make the wee go brown.

I was feeling particularly nauseated yesterday and I only managed 2 antibiotic pills instead of the 3. I then took my usual folic acid and thyroid medication before bed. I urinated a few times during the night and it was a normal yellow colour, but this morning it was a horrible dark yellow with an almost pink tinge.

I have had bladder infections before and I certainly dont feel like I have one now (no burning urination, not frequent trips to the loo, no fever). I have had some mild cramps in my back and a few general aches and pains but no fever, I dont have to wee often in fact I dont wee for hours at a time even though I am drinking quite a bit (I am really thirsty!) and when I do wee its usually quite a bit. Surely if I had a bladder or a kidney infection the doc would have picked it up with the urine test yesterday?

Should I really continue on these antibiotics? I know it is to prevent serious infection from the cat bite but I am still worried about taking them!

Thank you!

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

I don't know if the antibiotics have anyhting to do with it, but bile in the urine should be investigated. You should have perhaps have blood tests to check liver function.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: gynaedoc | 2011/03/14

I don't know if the antibiotics have anyhting to do with it, but bile in the urine should be investigated. You should have perhaps have blood tests to check liver function.

Best wishes

Reply to gynaedoc
Posted by: Shelley | 2011/03/09

Sorry Doc I forgot to add that I am 10 weeks and 4 days pregnant!

Reply to Shelley

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement